Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Springfield, MO

October 17, 2012Maries County, Pulaski County, Missouri

NWS Springfield, MO issued this special weather statement at Oct 17, 2012, 3:08 PM CDT for Maries County, Pulaski County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2012, 3:08 PM CDT (20:08 UTC)
Expired
Oct 17, 2012, 3:45 PM CDT
In force
37 min
Issued by
NWS Springfield, MO

Counties Maries County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS83 KSGF 172008
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT WED OCT 17 2012

MOZ057-058-069-070-081-172045-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
308 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LACLEDE...PULASKI...
SOUTHEASTERN CAMDEN...SOUTHEASTERN MILLER AND WESTERN MARIES COUNTIES
UNTIL 345 PM CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF IBERIA...OR 16 MILES EAST OF
OSAGE BEACH...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3831 9219 3830 9218 3829 9181 3822 9182
      3801 9198 3801 9202 3796 9202 3765 9225
      3771 9241 3783 9244 3771 9270 3833 9226
TIME...MOT...LOC 2008Z 265DEG 38KT 3807 9232

$$

COLUCCI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 17, 12:32 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 17, 12:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT WED OCT 17 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

CONVECTION IS BEGINNING TO DEVELOP ALONG A PREFRONTAL TROUGH JUST
AHEAD OF AN ADVANCING COLD FRONT THAT LOCATION FROM NEAR PARSONS
KANSAS TO THE KANSAS CITY AREA. THE PREFRONTAL TROUGH IS LOCATED
AS OF NOON FRO NEAR COLUMBUS TO PITTSBURG TO OSCEOLA. THIS WILL
BE ADVANCING THROUGH THE SPRINGFIELD AREA AND HIGHWAY 65 CORRIDOR
AROUND 3 PM AND NEAR THE HIGHWAY 63 CORRIDOR AROUND 6 PM THIS EVENING.

THE ENVIRONMENT OVER SOUTHERN MISSOURI IS STILL RELATIVELY CAPPED
AT THE MOMENT BUT SHOWING SOME WEAKENING OF THAT CAP AS THE
TEMPERATURES ALOFT ARE COOLING WITH THE ADVANCING TROUGH IN THE
MID AND UPPER LEVELS. THE PREFRONTAL TROUGH CONVECTION IS
BEGINNING TO SHOW SIGNS OF SLOW STRENGTHENING OF THE UPDRAFTS AT
OF EARLY AFTERNOON. CIN IS AROUND 50-75 J/KG BUT SLOWLY ERODING
AWAY. MU CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG. BULK SHEAR IS
VERY AMPLE UP TO 50 KNOTS. STORM RELATIVE HELOCITY VALUES ARE UP
TO 300.

THE CONDITIONS OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI WILL
BECOME FAVORABLE FOR GROWING UPDRAFTS AND WITH THE STRONG WIND
SHEAR AND DYNAMICS ALOFT...STRONG TO SEVERE STORMS WILL DEVELOP
WITH DAMAGING WINDS THE MAIN THREAT. SUSTAINABLE UPDRAFTS IN THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF QUARTERS. A LIMITED TORNADO RISK WILL EXIST MAINLY OVER SOUTH
CENTRAL MISSOURI AND THE EASTERN OZARKS FROM LATE AFTERNOON INTO
THE EARLY EVENING HOURS. CONVECTION WILL INCREASE IN COVERAGE AND
INTENSITY IN THESE AREAS BY MID AFTERNOON.

GRIFFIN

&&

.DISCUSSION...

STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF
THE FORECAST.

THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL
SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF
DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE
ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON
THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE
POTENTIAL FOR SEVERE STORMS TODAY.

MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE
WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL
EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN
MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS
POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF
INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A
CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET
WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN
EXCESS OF 50KTS WILL BE PLACE.

BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL
HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS
POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG
WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN
PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN
ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER
THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL
REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65
AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A
RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS
THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE
EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY
BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT
OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR
THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER
TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE
OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS
EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH
AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO
LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS
THIS AFTERNOON.

WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG
WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL
MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL
BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS
ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS.
HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL
DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX
WOULD DEVELOP.

ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES
AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION
BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES
OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND
LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A
NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND
THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER
TEMPERATURES THROUGH WEEKS END.

BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH
WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A
TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE
POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON
AND INTO EARLY NEXT WEEK.

&&

.AVIATION...

FOR THE 18Z TAFS...A FRONT WILL BE MOVING THROUGH THE MISSOURI
OZARKS LATE THIS AFTERNOON. MVFR CEILINGS CAN BE EXPECTED THROUGH
THIS AFTERNOON AND EVENING. HAVE INCLUDED TEMPO GROUPS FOR ARRIVAL
OF CONVECTION AT AREA TERMINALS. WINDS WILL BE GUSTY OUT OF THE
SOUTH THIS AFTERNOON SWITCHING TO A WESTERLY DIRECTION TONIGHT.
ALL CONVECTION AFFECTING TERMINALS WILL BE FROM 19Z TO 23Z TIME
FRAME. HAVE INCLUDED SOME NON CONVECTIVE LOW LEVEL WIND SHEAR LATE
TONIGHT AND EARLY TOMORROW MORNING DUE TO CHANGING WINDS RIGHT OFF
THE SURFACE. SKIES WILL CLEAR OUT LATE THIS EVENING AND THROUGH
TOMORROW MORNING.

GRIFFIN

&&

.PREV DISCUSSION...
/ISSUED 1211 PM CDT WED OCT 17 2012/

STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF
THE FORECAST.

THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL
SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF
DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE
ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON
THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE
POTENTIAL FOR SEVERE STORMS TODAY.

MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE
WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL
EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN
MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS
POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF
INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A
CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET
WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN
EXCESS OF 50KTS WILL BE PLACE.

BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL
HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS
POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG
WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN
PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN
ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER
THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL
REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65
AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A
RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS
THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE
EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY
BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT
OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR
THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER
TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE
OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS
EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH
AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO
LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS
THIS AFTERNOON.

WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG
WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL
MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL
BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS
ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS.
HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL
DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX
WOULD DEVELOP.

ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES
AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION
BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES
OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND
LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A
NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND
THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER
TEMPERATURES THROUGH WEEKS END.

BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH
WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A
TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE
POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON
AND INTO EARLY NEXT WEEK.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 17, 2:22 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT WED OCT 17 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
222 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  A LINE OF THUNDERSTORMS WILL PUSH EAST ACROSS THE MISSOURI
  OZARKS THIS AFTERNOON INTO EARLY THIS EVENING. SOME STORMS WILL
  BECOME STRONG TO SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH.
  THE RISK OF SEVERE STORMS WILL IMPACT AREAS MAINLY ALONG AND
  EAST OF HIGHWAY 65.

  HAIL TO QUARTER SIZE WILL BE POSSIBLE. WHILE THE CHANCE FOR
  TORNADO DEVELOPMENT IS LIMITED...A BRIEF SPIN UP OR TWO MAY BE
  POSSIBLE WHERE SHEAR CAN BE MAXIMIZED IN STORMS ALONG THE FRONT.
  THE GREATEST THREAT FOR A SPIN UP TORNADO WILL BE EAST OF A LINE
  FROM CASSVILLE TO CAMDENTON.

  GUSTY SOUTHERLY WINDS TO 30 MPH WILL OCCUR IN ADVANCE OF THE
  FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  WEST WINDS GUSTING FROM 30 TO 35 MPH CAN BE EXPECTED OVER MUCH
  OF THE REGION ON THURSDAY WITH STRONG LOW PRESSURE EXPECTED TO
  BE CENTERED OVER THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH 6 PM THIS EVENING ACROSS
 THE MISSOURI OZARKS ALONG AND SOUTHEAST OF HIGHWAY 65.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Oct 17, 2:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT WED OCT 17 2012

MOZ090-095-172000-
CHRISTIAN MO-GREENE MO-
236 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND
SOUTHEASTERN GREENE COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BATTLEFIELD...MOVING EAST AT
45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BATTLEFIELD AND SOUTHERN SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3718 9346 3723 9307 3705 9306 3706 9346
TIME...MOT...LOC 1936Z 258DEG 40KT 3716 9336

COLUCCI
Local storm report, Oct 17, 2:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
10/17/2012  E0 MPH           GREENE             MO   AMATEUR RADIO

            WINDS REPORTED AT EXIT 69 ON INTERSTATE 44.

&&

MSUTTON
Local storm report, Oct 17, 2:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     5 NE SPRINGFIELD        37.25N 93.22W
10/17/2012  E60 MPH          GREENE             MO   TRAINED SPOTTER

&&

MSUTTON
Local storm report, Oct 17, 2:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
10/17/2012  E65.00 MPH       GREENE             MO   AMATEUR RADIO

            WINDS REPORTED AT EXIT 69 ON INTERSTATE 44.

&&

MSUTTON
Local storm report, Oct 17, 3:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     3 SW SPRINGFIELD        37.17N 93.32W
10/17/2012                   GREENE             MO   BROADCAST MEDIA

            LARGE LIMBS DOWN ON PAGE STREET.

&&

MGRIFFIN
Special weather statement, Oct 17, 3:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT WED OCT 17 2012

MOZ057-058-069-070-081-172045-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
308 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LACLEDE...PULASKI...
SOUTHEASTERN CAMDEN...SOUTHEASTERN MILLER AND WESTERN MARIES COUNTIES
UNTIL 345 PM CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF IBERIA...OR 16 MILES EAST OF
OSAGE BEACH...MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3831 9219 3830 9218 3829 9181 3822 9182
      3801 9198 3801 9202 3796 9202 3765 9225
      3771 9241 3783 9244 3771 9270 3833 9226
TIME...MOT...LOC 2008Z 265DEG 38KT 3807 9232

COLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 1:41 PM CDTSpecial Weather StatementSGFPolk34 min
Oct 17, 1:49 PM CDTSpecial Weather StatementSGFDade41 min
Oct 17, 1:58 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence, Polk47 min
Oct 17, 2:08 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk52 min
Oct 17, 2:34 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster41 min
Oct 17, 2:36 PM CDTSpecial Weather StatementSGFGreene24 min
Oct 17, 2:54 PM CDTSevere Thunderstorm WarningSGFChristian, Laclede, Webster, Wright51 min
Oct 17, 3:35 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas, Wright40 min
Oct 17, 3:40 PM CDTWind AdvisorySGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 4 more27 hr
Oct 17, 5:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark40 min

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.